and still has to take about 80 mg per day. Can I know whether this much dosage over long period of time is safe?
Eighty milligrams of ziprasidone is a low dose, actually.
No one knows the long-term effects of many drugs on the market. I've noticed people tend to be concerned about mental health medications having a detrimental affect on the body more so than other types of medication. Untreated mental health issues are very detrimental to the body physically, as well as impairing socially.
The two major things you need to worry about with any atypical antipsychotic (new antipsychotics) is metabolic problems and movement disorders. Atypical antipsychotics are considered to be less likely to cause movement disorders than typical (older) antipsychotics. The metabolic issues are primarily the result of weight gain. Ziprasidone causes minimal weight gain. All in all, your relative should be okay. Even if these things were to happen, they're treatable and often reverse themselves once a drug is discontinued.
For what it's worth, my mother has been on Haldol for the last ten years (and several different drugs prior to that). She's healthy as can be. My grandmother has been on medication since the late sixties, and she's eighty and in perfect health. Exercise, eat well, therapy, and taking medication as prescribed makes a huge difference in both physical and mental health.
- Ziprasidone Information for Consumers
- Ziprasidone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ziprasidone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Feb 2013 • 1 answer
Posted 14 May 2013 • 1 answer
Posted 5 Jul 2013 • 1 answer
Posted 6 Feb 2015 • 3 answers
Posted 12 days ago • 0 answers